Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
275 Posts
Discussion Starter · #1 ·
I was taking Prilosec 40 mg for 12 wks, then my GI doc told me to take 20 mg and stay on that. Well, I've been taking the 20 mg now, for a month or so, and now are having more problems with increased acid reflux . So yesterday I took 40 mg, and had the worst acid reflux in my throat all during the night, it burned very bad all the way in my throat and felt like my mouth as well. The PPI I am on is Prilosec, and the others for me are very expensive. Should I discuss this with my doc again, and what could the problem be with more acid reflux, I can't play around with this, since I have Barretts, any advise would be appreciated.
 

·
Registered
Joined
·
54 Posts
Hi Cvoor,I have been on 40mg. for almost 8 weeks. It was working great, until I overdid it with stuffingmyself a couple times. Then my throat and sophagus have been hurting for a week. It is my own darn fault though. I am back to taking one 20mg in the morn and one 20mg before dinner. SometimesI take a Pepcid before bed. I have a DR. appt. the day after Christmas. I was maybe going to ask for Nexium. I hear it heals everything better that Prilosec. It seems to me that the Prilosec wears off faster. I too have no prescription plan with my insurance. Prilosec is cheaper for me. But if it does not work great that I don't know what to do.Cindybell
 

·
Registered
Joined
·
275 Posts
Discussion Starter · #3 ·
Hi CindybellI talked to my doctor, and he put me on 20 mg of Prilosec in the morning, and 20mg before dinner, also I have to take Maalox before bedtime. I have to do this for 2 wks, then he wants me to take 40 mg of Prilosec in the am, and 40mg pm ,80 mg a day! He wants to see me in January, and I'm going to discuss with him another PPI, maybe Nexium or Prevacid also. It will be expensive, because of my insurance, because I also have to meet a deductible, and it's still expensive after that. I"ve never taken that much ppi, 80 mg a day, don't know how that will affect me, that is a high dosage to take everyday, and I'm concerned with side effects at that high dosage, he said to take it indefinately, because of the Barretts.
 

·
Registered
Joined
·
275 Posts
Discussion Starter · #5 ·
Yes, that's what worries me, at 80 mg of Prilosec a day, there will most likely be side effects. I only weigh 105 lbs.I already have the headaches, tight throat, and irritability from just 40 mg a day.
 

·
Registered
Joined
·
409 Posts
quote:Originally posted by cvoor:Yes, that's what worries me, at 80 mg of Prilosec a day, there will most likely be side effects. I only weigh 105 lbs.I already have the headaches, tight throat, and irritability from just 40 mg a day.
I'm on 40mg Prilosec a day but take it all in the morning first thing. My doc said that your stomach makes most acid around 2-4a.m. and therefore to take it first thing. I'm not convinced of the logic of that though...! He also prescribed Pepsid 40mg to take before bed but I haven't started that yet - I just feel that that is overload and I'm doing OK w.r.t. stomach pain on the Prilosec.Like Cindybell I overdid it with a huge portion of General Tso's Chicken on Friday night and have been paying the penalty since =0(
 

·
Registered
Joined
·
275 Posts
Discussion Starter · #7 ·
Last few days some stomach upset on Prilosec, and felt dizzy and really tired lately on Prilosec. It's all I can do to get out of bed in the morning, just feel down, almost depressed like. TAking a multi vitamin also right now, hoping that helps.
 

·
Registered
Joined
·
372 Posts
Cvoor, aren't we a pair??? I sure hope you feel better soon. Like you, I'm kind of stuck with Prilosec because Nexium is pretty pricey. (If that were the only medication I needed, I could afford it, but I'm older and on several medications now.) Medicare D plans aren't always a bargain. Prilosec, isn't too expensive, but ones like Aciphex and Nexium are still pretty expensive.
 

·
Registered
Joined
·
26 Posts
cvoor it is possible that you are refluxing bile aswell as acid. that is why the ppi isnt working.have you considered having surgery for this? the nissen fundoplication stops all material from refluxing, whereas PPi only reduces acid.
 

·
Registered
Joined
·
372 Posts
cvoor, it's also possible that you may have a virus right now. I've had one for a week. The first few days I had stomach and intestinal cramps, no energy, slept or wanted to sleep a lot, chills. Also a headache. After five days, all symptoms are gone except the headache, which is worse. It's all gone into my sinuses and ears, and now I'm dealing with lightheadedness/dizziness (inner ear thing). I've heard that it may take a couple of weeks before I'll get rid of this. Lovely. (At least if I'm careful, it won't become bacterial. with my life-threatening allergies to antibiotics, that's always very dangerous.) Could be worse than it is. Hope you feel better soon.
 
1 - 10 of 10 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top